Texas, 2026

Flash Flooding and Hail in Texas, February 13 to 14, 2026

February 13 to 14, 2026 · NWS MAF · 4 events in 3 counties and zones

An approaching upper-level trough interacted with anomalously high moisture across west Texas, resulting in shower and thunderstorm development that afternoon and evening. Initially isolated to scattered showers and storms eventually intensified and coalesced into a broken line as they moved across the Permian Basin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An approaching upper-level trough interacted with anomalously high moisture across west Texas, resulting in shower and thunderstorm development that afternoon and evening. Initially isolated to scattered showers and storms eventually intensified and coalesced into a broken line as they moved across the Permian Basin. Large hail was reported near Monahans before the line developed. Heavy rain also led to flash flooding in the Midland/Odessa area. Additional convection developed later that night, but no additional severe reports were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 13, 6:06 PM CST, 3 hours 42 minutes earlier. Its key messages:

  • Updated at 545 PM CST Fri Feb 13 2026
  • An upper-level storm system will bring medium to high chances (40-90%) of showers/storms for most areas late tonight into Saturday.
  • A few storms may be strong to severe across the Permian Basin, the Trans Pecos, and the Big Bend. Main threats with strongest storms are hail and heavy rainfall. Cannot rule out localized flash flooding, especially for areas in the northern Permian Basin.
  • Following breezy to gusty west/northwest winds Saturday afternoon/evening, winds become calmer Sunday, before becoming breezy again next week.
Area forecast discussion, Feb 13, 6:06 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
606 PM CST Fri Feb 13 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 545 PM CST Fri Feb 13 2026

- An upper-level storm system will bring medium to high chances
  (40-90%) of showers/storms for most areas late tonight into
  Saturday.

- A few storms may be strong to severe across the Permian Basin,
  the Trans Pecos, and the Big Bend. Main threats with strongest
  storms are hail and heavy rainfall. Cannot rule out localized
  flash flooding, especially for areas in the northern Permian
  Basin.

- Following breezy to gusty west/northwest winds Saturday
  afternoon/evening, winds become calmer Sunday, before becoming
  breezy again next week.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 1159 AM CST Fri Feb 13 2026

Water Vapor imagery and the latest 500mb analysis show an upper-
level low positioned west of the Four Corners region, with its
associated trough axis extending into Baja. This system is
expected to approach the region throughout the day today. Moisture
and instability will gradually increase this afternoon into the
evening ahead off the trough, bringing medium to high (40-90%)
chances of showers and thunderstorms regionwide. However, cloud
cover should limit instability somewhat, with any convection that
develops being elevated. CAM guidance show convection developing
this afternoon across portions of southeast New Mexico and the
Davis Mountains first. Convective activity then becomes more
widespread this evening into the overnight hours as upper-level
difluence in the left-exit region of the jet enhances large-scale
forcing for ascent. Surface lee troughing will also aid in
convective development, increasing low-level shear and favoring
organized convection. Some storms may be strong to severe owing to
modest mid-level lapse rates (6.5- 7C/km), MUCAPE (<1000 J/kg),
and sufficient moisture (dewpoints in the low to mid 50s). Given
the modest lapse rates and instability, hail up to the size of
quarters (1.00" diameter) is the main severe hazard expected. In
addition to the hail threat, PWAT values are also maxed out
(>1.00") per the SPC Sounding Climatology page, indicating the
potential for some localized flash flooding. Forecast soundings
suggest storm motions will be fast so despite high PWAT values, a
major flash flooding event is not expected.

Hi-res guidance show showers and storms gradually moving out of
the area by mid-to-late Saturday morning as a dry cold front
pushes convective activity to our east. This dry front will bring
drier air in behind it as winds become westerly, creating a
downsloping effect. As such, clouds gradually clear out and
afternoon highs only drop 2-5 degrees from today's for most, with
temperatures topping out into the upper 60s to mid 70s. Regionwide
breezy conditions are expected to last throughout the day
Saturday behind the aforementioned cold front, with higher winds
speeds in the Guadalupe/Delaware Mountains. However, winds are
expected to stay below high wind criteria at this time. By
Saturday night, winds become relatively light and skies remain
clear, allowing for overnight lows to be 7-10 degrees cooler than
tonight's. This yields temperatures in the 40s for most, with 30s
across portions of southeast New Mexico and higher terrain.

Greening

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1159 AM CST Fri Feb 13 2026

After the showers/storms Friday and Saturday, the biggest
consistency to the forecast will be the lack of precipitation. No
rain is expected after Saturday afternoon through next week as
weak mid to upper ridging over the south-central US into southeast
US through the end of next week keeps any lift and moisture
accompanying mid to upper storms system well to the west and north
of the area. Under remnant northwest upper flow on the backside
of the storm system before mid to upper ridging builds in, highs
rise into the 60s and 70s F for most on Sunday, with highest
elevations of the Guadalupes and Davis Mountains in the upper 50s
to lower 60s F, and Big Bend rising into the lower 80s F.
Northerly winds veer back to southerly by Sunday evening, but
breezy winds are only forecast for Guadalupes and adjacent
foothills into the SE NM plains initially. With dew point
temperatures remaining in the mid 20s to mid 30s F range, lows
drop into the 40s F apart from mid to upper 30s F southwest
foothills of Marfa Plateau, northern Eddy County along the Pecos
River valley, and northern Lea County. Ridging builds Monday as
surface high pressure remains at the surface as on Sunday,
providing another day of relatively light winds before winds
become breezier in the afternoon. Winds increase as surface high
pressure develops to the east in response to an approaching storm
system from the west and the pressure gradient begins to tighten.
Highs Monday rise into the mid to upper 70s F, lower 70s F higher
elevations, 80s F along and southwest of the Pecos River from the
Upper Trans Pecos into Stockton Plateau, and Rio Grande basin into
Terrell County underneath ridging. Lows Monday night fall into
the mid 40s to mid 50s F range as the warmer daytime temperatures
lead to warmer overnight temperatures.

The stronger ridging air pattern eventually gives way to a weaker
ridging pattern while disturbances embedded in long wave
troughing over the western US clip northwest parts of the area. As
surface high pressure moves to the west and surface lee troughing
develops down from the Front Range of the Rockies into E NM,
southerly winds shift to south/southwest. These downsloping winds
paired with increased large scale sinking motion from persistent
ridging aloft allow highs to rise into the lower to mid 80s F
eastern and southern Permian Basin into Stockton Plateau, mid 70s
F northwest Permian Basin into SE NM plains and Marfa Plateau,
upper 60s to lower 70s F Guadalupes, and mid to upper 80s F Rio
Grande basin into Terrell County, with 90s F for the Big Bend. The
downsloping winds also assist in sharpening a dryline along the
lee troughing. Tuesday remains on track to be the warmest day next
week as core of ridging moves overhead and then to the east
setting up southerly return flow, while increasing pressure
gradient in vicinity of an advancing dry Pacific Cold Front occurs
and increases west/southwest downsloping winds, and high winds
aloft on the southwest edge of another mid to upper storm system
allow gustier winds higher in the troposphere to mix down to the
surface. Winds Tuesday night therefore remain breezy, with
mechanical mixing of the boundary layer keeping lows in the mid
40s to mid 50s F range even as winds shift to northwest with the
Pacific cold front. Beginning Tuesday and continuing into
Thursday, a mountain wave signature is apparent in deterministic
models from 700-500 mb over the Guadalupes, while model forecast
soundings show high winds 50 knots or greater remain limited to
the mid troposphere and above. Numerical guidance for GDP and
surrounding sites in the SE NM plains into Marfa Plateau support
highest winds being over Guadalupes Tuesday through Thursday and
less gusty winds for adjacent foothills and plains. At this time
due to higher winds not showing up below the mid troposphere on
model forecast soundings and numerical guidance - keeping
sustained 3- hourly winds meeting high wind criteria over the
peaks of the Guadalupes each afternoon at most - we are holding
off on issuing any wind products. However, issuance of high wind
products for the Guadalupes may become necessary if trends
continue to indicate a persistent mountain wave signature and
gusts near to above 40 knots in the NBM grids and numerical
guidance. Blowing dust may also be a concern if winds continue to
trend up as we approach next week.

The storm system clipping the area and delivering these gusty
winds is forecast to develop from the Pacific SW into the Four
Corners and then Central Great Plains mid-week, weakening ridging.
This will be offset by CAA from repeated weak cold fronts
accompanying the disturbances aloft. Consequently, highs Wednesday
in the 70s and 80s F, 60s F higher elevations and 90s F Big Bend
decrease back into the mid 60s to mid 70s F, mid to upper 80s F
Rio Grande basin into Terrell County by Thursday. Lows Thursday
night also decrease from the mid 40s to mid 50s F range Wednesday
night into the 40s F, 30s F for southwest foothills of Marfa
Plateau and northern SE NM plains into northwest Permian Basin,
while remaining in the 50s F for the Rio Grande basin. Flow in the
lower to mid troposphere becomes more laminar and less turbulent
late next week, leading to decreased winds after winds shift from
westerly to northwest with a stronger cold front late next week.
Much drier air characterized by dew point temperatures in the
teens and 20s F rather than 30s and 40s F also work in behind this
front as winds become less breezy by Thursday night into next
Friday. With warmer than average temperatures early week drying
out the soil, followed by gusty winds mid-week and decreasing dew
point temperatures when more seasonal temperatures return, we are
watching for an increasing risk of fire weather and blowing dust
in addition to strong winds for next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 545 PM CST Fri Feb 13 2026

VFR ceilings will generally remain prevalent across the forecast
area through the period, except for localized MVFR ceilings
developing near KMAF late tonight into early Saturday morning.
Showers and thunderstorms will develop this evening through late
tonight near all terminals. Brief gusty winds and lowered
cigs/visibility will be possible near convection. Winds will
shift westerly to northwesterly and increase to around 20 kt with
a few gusts around 30 kt behind the passing system and cold front
late Saturday morning into Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  53  69  43 /  20  90  30  10
Carlsbad                 70  47  69  40 /  40  40   0   0
Dryden                   80  58  76  50 /   0  40  40   0
Fort Stockton            75  53  70  45 /  20  70  30   0
Guadalupe Pass           62  42  58  42 /  40  50  10   0
Hobbs                    69  45  67  39 /  40  70  10   0
Marfa                    68  40  62  32 /  20  80  20   0
Midland Intl Airport     71  52  68  44 /  30  90  20  10
Odessa                   70  51  67  44 /  40  80  20  10
Wink                     71  49  70  40 /  40  90  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...55
LONG TERM....94
AVIATION...21

In the hours before

Special weather statement, Feb 13, 8:31 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
831 PM CST Fri Feb 13 2026

TXZ046-047-140300-
Dawson TX-Borden TX-
831 PM CST Fri Feb 13 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BORDEN AND
NORTHEASTERN DAWSON COUNTIES THROUGH 900 PM CST...

At 831 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Lamesa Municipal Airport, or 11 miles east of Lamesa,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Key, Hancock, and Arvana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3262 10182 3290 10197 3296 10183 3296 10132
      3288 10129
TIME...MOT...LOC 0231Z 235DEG 47KT 3278 10176

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Feb 13, 9:10 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM CST Fri Feb 13 2026

TXZ045-046-050-051-140400-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
910 PM CST Fri Feb 13 2026

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ANDREWS...SOUTHEASTERN
GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON COUNTIES THROUGH
1000 PM CST...

At 910 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Andrews, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Andrews, McKenzie Lake, Florey, Frankel City, Patricia, and Andrews
County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3218 10265 3237 10282 3280 10221 3250 10194
TIME...MOT...LOC 0310Z 237DEG 48KT 3239 10268

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

13

The radar

The Midland/Odessa radar (KMAF), 77 km away, was scanning. The volume nearest the first event began at 03:48 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 hail. Local standard time, as filed.

Hail, Ward

When
February 13, 9:48 PM CST to 9:56 PM CST
Where
Ward County, 1.18 mi E of Monahans
Measured
1 in hail
Reported by
Public
Coordinates
31.580, -102.880

The public sent a photo of quarter-sized hail in Monahans. The total time of occurrence is partially estimated from radar.

Flash Flood, Ector

When
February 13, 10:20 PM CST to February 14, 1:20 AM CST
Where
Ector County, 4.94 mi ENE of Gardendale to 5.28 mi ENE of Gardendale
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.036, -102.347

An off-duty NWS Employee reported street flooding in the Gardendale area. The total time of occurrence is partially estimated by radar. No damage was reported.

Flash Flood, Ector

When
February 13, 10:25 PM CST to February 14, 1:30 AM CST
Where
Ector County, 3.29 mi ESE of Odessa Ector Co Arpt to 1.78 mi NE of Greenfield Acres
Cause
Heavy Rain
Reported by
Public
Coordinates
31.898, -102.331

An mPING report of street flooding in North Odessa was received from the public. No additional details were provided, and no damages were reported. The total time of occurrence is partially estimated from radar.

Flash Flood, Midland

When
February 13, 10:40 PM CST to February 14, 1:45 AM CST
Where
Midland County, 3.36 mi W of Midland to 2.67 mi W of Midland
Cause
Heavy Rain
Reported by
Public
Coordinates
31.998, -102.137

An mPING report of street flooding in Midland was received from the public. No additional details were provided, and no damages were reported. The total time of occurrence is partially estimated from radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1308847, 1308842, 1308843, 1308845.